Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 25, 2012, 7:10 PM EDT for Brunswick County, North Carolina. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2012, 7:10 PM EDT (23:10 UTC)
- Expired
- Mar 25, 2012, 7:29 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 12 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 7:10 PM EDT | HAIL 1.5 | Holden Beach, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS52 KILM 252310
SVRILM
NCC019-252345-
/O.NEW.KILM.SV.W.0018.120325T2310Z-120325T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CIVIE TOWN...OR 6 MILES EAST OF SHALLOTTE...AND MOVING SOUTH AT 20
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
OAK ISLAND...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7832 3390 7833 3390 7836 3390 7838
3389 7839 3389 7840 3402 7841 3404 7819
3391 7816
TIME...MOT...LOC 2310Z 357DEG 18KT 3397 7828
$$
BACON1 follow-up statement
634
WWUS52 KILM 252329
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT SUN MAR 25 2012
NCC019-252340-
/O.CAN.KILM.SV.W.0018.000000T0000Z-120325T2345Z/
BRUNSWICK NC-
729 PM EDT SUN MAR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BRUNSWICK COUNTY
IS CANCELED...
AT 729 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7832 3390 7833 3390 7836 3390 7838
3389 7839 3389 7840 3402 7841 3404 7819
3391 7816
TIME...MOT...LOC 2330Z 357DEG 18KT 3387 7827
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:10 PM EDT, 0 minutes earlier.
Area forecast discussion, Mar 25, 7:10 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 710 PM EDT SUN MAR 25 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST MAY BRING HAIL SHOWERS AND A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER CONDITIONS WILL SETTLE IN MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THIS WEEK...FOLLOWED BY A COLD FRONTAL PASSAGE ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...A PROMINENT COLD POOL ALOFT WILL TRAVERSE THE COUNTY WARNING AREA THROUGH PEAK HEATING INTO EARLY EVENING. 500MB TEMPS STILL SLATED TO DIP BETWEEN -20 AND -22 DEGREES CELSIUS DURING THE LATE AFTERNOON. THERMODYNAMIC PROFILES SHOW A "FAT CAPE" AREA WITHIN THE 0 TO -20 DEG ZONE SUPPORTIVE OF EFFICIENT HAIL GROWTH. SPC HAS PAINTED A SLIGHT RISK AREA THAT ENCOMPASSES MUCH OF OUR NC ZONES. FREEZING LEVELS WILL DIP BELOW 8000 FEET BY LATE AFTERNOON AS THE COLD POOL HEART MOVES OVERHEAD. LOCAL CALCULATIONS SUGGEST 50 DBZ UPDRAFT CORES TO 19000 FEET MAY BE SUFFICIENT TO GENERATE 1 INCH HAIL. STORM MOTION FIELDS DECELERATE AS THE UPPER LOW CENTER NEARS...MOVING FROM A NW DIRECTION AS THE LOW CENTER OVERHEAD PASSES. SPAWNING CUMULUS WILL OBSCURE MUCH OF THE SKY DURING THE AFTERNOON...ALTHOUGH A FEW BREAKS OF SUNSHINE WILL BE SEEN SINCE VERTICAL MOTIONS WILL REMAIN VIGOROUS. COLUMN WINDS WILL BE LIGHT BENEATH THE UPPER LOW...BUT LOCALIZED WIND GUSTS DUE TO EVAPORATIVE COOLING PROCESSES...FRICTIONAL RAIN/HAIL DRAG...OUTFLOW BOUNDARIES MAY INDUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING GIVEN THE HIGH LAPSE RATES/LARGE CAPE AREAS. DIURNAL COOLING MAY REMOVE CONVECTIVE INTENSITY AT NIGHTFALL BUT WE WILL NEED TO KEEP MENTIONABLE POP VALUES IN PLACE THROUGH AT LEAST THE EVENING HOURS AS THE SYSTEM PULLS AWAY AND WRAP AROUND MOISTURE LINGERS...CLEARING NE ZONES LAST...AND LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...MID LEVEL AMPLITUDE WILL RELAX THROUGH THE PERIOD ESPECIALLY WHEN COMPARED TO THE PATTERN WE HAVE SEEN THE PAST FEW DAYS. FOCUS SHIFTS FROM THUNDERSTORMS AND INSTABILITY TO WHAT IS BECOMING AN INTERESTING TEMPERATURE FORECAST FOR WEDNESDAY MORNING. EARLY ON...A BROAD NORTHERLY FLOW WILL DEVELOP IN THE WAKE OF A SURFACE TROUGH MOVING ACROSS WITH THE MID LEVEL LOW. A SECONDARY SURGE OF COOLER AIR ARRIVES AROUND 0600 UTC TUESDAY. THE SURFACE HIGH MOVES FROM THE NORTHEAST TO ESSENTIALLY OVERHEAD EARLY WEDNESDAY. NO POPS OR EVEN LITTLE CLOUD COVER IS EXPECTED THROUGH THE PERIOD. THE NAM/MET GUIDANCE IS CONSIDERABLY COOLER WITH 38 DEGREES IN LUMBERTON AND 44 WITH THE MAV FOR WEDNESDAY MORNING. IT APPEARS THE GFS HAS SOME HIGH LEVEL MOISTURE MOVING ACROSS FROM THE NORTHWEST THAT MAY KEEP IDEAL RADIATIONAL CONDITIONS FROM DEVELOPING. HAVE TRIMMED BACK LOWS A BIT BUT OVERALL FORECAST CONTINUES TO LEAN HEAVILY TOWARD THE MAV/GFS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 1:20 PM SUNDAY...LOW AMPLITUDE MID LEVEL FLOW ON WEDNESDAY WITH THE CAROLINAS ON THE SOUTHERN FRINGE OF A BELT OF WESTERLIES WHILE HIGH PRESSURE SITS OFF THE COAST. TEMPS BOUNCE BACK TO NORMAL AND CLOUD COVER SHOULD BE MINIMAL. MID LEVEL FLOW VEERS ON THURSDAY IN RESPONSE TO CONGEALING LOWS OFF CANADIAN MARITIMES AND A LARGELY MOISTURE-STARVED FRONT MANAGES TO PUSH THROUGH LATE IN THE DAY BUT NOT BEFORE A WARM AFTERNOON WITH HIGHS NEAR 80. FASTER TIMING OF THE FRONT IS POSSIBLE HOWEVER WHICH WOULD OBVIOUSLY LIMIT THE WARMTH AND COULD FAVOR A FEW TSTMS IF FROPA BETTER COINCIDES WITH PEAK HEATING. GUIDANCE AT ODDS WITH THE EXTENT OF BUILDING PRESSURES AND COLD AIR ADVECTION INTO THE CAROLINAS WITH RAMIFICATIONS RANGING FROM A RETURN TO CLIMO TEMPS TO DEVIATIONS BELOW CLIMO. EITHER WAY THIS HIGH APPEARS FATED TO WEAKEN AND MOVE OFF THE COAST FOR THE WEEKEND FAVORING A RETURN OF AT LEAST CLIMO TEMPERATURES. ISOLATED CONVECTION BORNE OF MESOSCALE PROCESSES CERTAINLY HARD TO RULE OUT BUT NO WIDESPREAD SYNOPTIC FORCING IS EXPECTED. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 00Z...BUSY EVENING...CONVECTION ROTATING SOUTHWARD ON THE BACK SIDE OF THE UPPER LOW. ACTIVITY IS WANING BUT SHOULD KEEP UP FOR THE NEXT COUPLE OF HOURS UNTIL THE DIURNAL STABILIZATION BEGINS. THERE COULD BE SOME FOG EARLY ON WITH ALL THE LOW LEVEL MOISTURE...BUT NORTHWESTERLY WINDS WILL BEGIN TO PICK UP AFTER MIDNIGHT...DRYING THE LOWER LAYERS. WINDS WILL CONTINUE TO PICK UP...GUSTING OVER 20 KTS BY MID MORNING. SKIES WILL BECOME NEARLY CLEAR AS THE UPPER LOW MOVES FAIRLY QUICKLY OFF TO THE EAST. EXTENDED OUTLOOK...VFR MONDAY NIGHT THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...NO ADVISORIES OR CAUTION STATEMENTS IN PLACE AS WINDS REMAIN BELOW 20 KNOTS OUTSIDE OF TSTMS. DEVELOPED SE WAVES OF 3-4 FEET IN 7-8 SECOND INTERVALS WILL PREVAIL INTO TONIGHT. A SURFACE LOW WILL MOVE OVER CAPE HATTERAS THIS EVENING. THIS WILL BRING VEERING WINDS FROM SW TO W THEN NW TONIGHT AS THE SURFACE LOW PULLS OFFSHORE OF THE OUTER BANKS OF NC. NW WINDS ON THE BACKSIDE OF THE DEPARTING SURFACE LOW COULD APPROACH 20 KNOTS LATE TONIGHT INTO EARLY MONDAY...AND A CAUTIONARY STATEMENT MAY BE REQUIRED. MARINERS SHOULD REFER TO RADAR TRENDS IF HEADING OUT TODAY OR TONIGHT. AN UPPER LOW MOVING EAST OVER THE WATERS COULD GENERATE TSTMS AND PERIODS OF HAIL LATE THIS AFTERNOON AND THIS EVENING...AND WILL BE CAPABLE OF GENERATING LOCALIZED AND STRONG WIND GUSTS. THIS IN TURN WILL RESULT IN LOCALLY HIGHER WIND-WAVES AND CHOP. BY DAYBREAK MONDAY...NW WINDS 15-20 KNOTS SHOULD BE EXPECTED WITH 2-4 FOOT SEAS AND HIGHEST OFFSHORE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...SOME STRONG WINDS AT THE BEGINNING OF THE PERIOD AS A SURFACE TROUGH WILL BE MOVING OFFSHORE. EXPECT A NORTHERLY FLOW AT 20-25 KNOTS. GRADIENT DECREASES SLOWLY DURING THE DAY ONLY TO INCREASE ONCE AGAIN AROUND 0600 UTC TUESDAY AS A SECONDARY FRONT/SURGE MOVES ACROSS. WINDS TURN MORE NORTHEAST AND INCREASE ONCE AGAIN TO A RANGE OF 20-25 KNOTS. GRADIENT DIMINISHES DRAMATICALLY LATE TUESDAY/EARLY WEDNESDAY AS THE CENTER OF HIGH PRESSURE;RE MOVES FROM PENNSYLVANIA TO BASICALLY OVERHEAD. WINDS STAY JUST BELOW SMALL CRAFT CRITERIA EARLY MONDAY AND AGAIN EARLY TUESDAY. SEAS MAY ECLIPSE SIX FEET BRIEFLY TUESDAY BUT WILL NOT ISSUE A HEADLINE AT THIS TIME DUE TO THE MARGINAL NATURE AND TIME CONSIDERATIONS. SEAS FOLLOW THE WINDS TUESDAY DECREASING DRAMATICALLY. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 1:20 PM SUNDAY...BERMUDA HIGH PRESSURE TO BRING A SOUTHWESTERLY WIND WEDNESDAY THAT MAY VEER WITH THE APPROACH/DEVELOPMENT OF SOME WEAK PIEDMONT TROUGHINESS. THIS MAY ALSO LEAD TO JUST ENOUGH OF AN UPTICK OF CONDITIONS THAT CAUTIONARY HEADLINES ARE NEEDED. THESE FACTORS REMAIN IN PLACE ON THURSDAY WHILE A COLD FRONT WHOSE TIMING IS A LITTLE UNCERTAIN APPROACHES FROM THE NNW. THE APPROACH OF THIS BOUNDARY MAY CAUSE ADDITIONAL VEERING THROUGH THURSDAY DEPENDING ON ITS SPEED AND TIME OF ARRIVAL. ASSUMING A THURSDAY EVENING FROPA A TURN TO A MORE NORTHERLY DIRECTION IS EXPECTED ON FRIDAY AND THE SURGE BEHIND THE FRONT ALSO WILL BE QUESTIONABLE...IN STRENGTH. THIS WILL END UP DICTATING WHETHER FRIDAY SEES A SLIGHT DETERIORATION IN WIND AND SEAS OR AN ACTUAL IMPROVEMENT OVER THURSDAY SHOULD THE WEAKER SOLUTIONS PAN OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...MBB AVIATION...43
Hazardous weather outlook, Mar 25, 7:04 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 704 PM EDT SUN MAR 25 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-262315- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 704 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...WILL BECOME ISOLATED IN COVERAGE BY LATE THIS EVENING. THE STRONGER SHOWERS AND STORMS THIS EVENING WILL HAVE THE CAPABILITY TO PRODUCE SMALL HAIL UP TO THE SIZE OF DIMES. GUSTY 20 TO 40 MPH WINDS WILL ALSO BE POSSIBLE. ALL ACTIVITY SHOULD CEASE AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-262315- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 704 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...WILL BECOME ISOLATED IN COVERAGE BY LATE THIS EVENING. THE STRONGER SHOWERS AND STORMS THIS EVENING WILL HAVE THE CAPABILITY TO PRODUCE SMALL HAIL UP TO THE SIZE OF DIMES. GUSTY 20 TO 40 MPH WINDS WILL ALSO BE POSSIBLE. ALL ACTIVITY SHOULD CEASE AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-262315- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 704 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL QUICKLY WEAKEN ONCE THEY MOVE OFF THE MAINLAND. THE IN-SHORE WATERS COULD OBSERVE 20 TO 30 KT WIND GUSTS AND PEA SIZE HAIL PRIOR TO THEIR DISSIPATION. GUSTY NW WINDS EARLY MONDAY COULD WARRANT AN EXERCISE CAUTION STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Mar 25, 5:09 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SUN MAR 25 2012
NCZ107-109-252145-
INLAND BRUNSWICK-INLAND NEW HANOVER-
509 PM EDT SUN MAR 25 2012
...HAIL PRODUCING THUNDERSTORM OVER EASTERN BRUNSWICK AND FAR
WESTERN NEW HANOVER COUNTIES THROUGH 545 PM EDT...
AT 508 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LELAND...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...BISHOP...MILL CREEK...TOWN
CREEK...WINNABOW...WOODBURN...WRIGHTSBORO...BELVILLE AND NAVASSA.
HAZARDS INCLUDE...
PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.
&&
LAT...LON 3409 7795 3404 7798 3408 7817 3433 7800
3431 7791
TIME...MOT...LOC 2108Z 011DEG 8KT 3424 7799
BACONLocal storm report, Mar 25, 5:12 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 5 W KELLY 34.47N 78.41W
03/25/2012 E0.75 INCH BLADEN NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1200044
43Special weather statement, Mar 25, 5:18 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 518 PM EDT SUN MAR 25 2012 NCZ096-099-252145- BLADEN-COLUMBUS- 518 PM EDT SUN MAR 25 2012 ...STRONG THUNDERSTORMS PRODUCING HAIL WILL MOVE ACROSS BLADEN AND COLUMBUS COUNTIES THROUGH 545 PM EDT... AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CARVERS...OR ABOUT 17 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...CARVERS...COUNCIL... EMERSON...HALLSBORO...LAKE WACCAMAW...OLD DOCK...REDBUG...BOLTON AND BRUNSWICK. HAZARDS INCLUDE... WIDESPREAD HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3414 7862 3433 7881 3456 7841 3442 7827 TIME...MOT...LOC 2118Z 050DEG 15KT 3443 7843 BACON
Special weather statement, Mar 25, 5:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT SUN MAR 25 2012
NCZ096-252230-
BLADEN-
535 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS IN NORTHERN BLADEN COUNTY THROUGH 630 PM
EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF WHITE LAKE TO WHITE OAK...
OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF ELIZABETHTOWN TO 10
MILES NORTHWEST OF ELIZABETHTOWN...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...AMMON...BLADENBORO...
LAGOON...LISBON...RUSKIN...WHITE OAK...DUBLIN...TAR HEEL AND WHITE
LAKE.
HAZARDS INCLUDE...
WIDESPREAD PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7844 3475 7838 3470 7836 3467 7832
3462 7831 3460 7829 3449 7835 3454 7886
3457 7885 3459 7883 3462 7883 3467 7880
3469 7880 3472 7884 3484 7877
TIME...MOT...LOC 2135Z 024DEG 14KT 3471 7834 3474 7871
BACONSpecial weather statement, Mar 25, 6:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT SUN MAR 25 2012
NCZ099-109-110-252315-
COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-
630 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN BRUNSWICK AND
EASTERN COLUMBUS COUNTIES THROUGH 715 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAKATOKA...OR ABOUT 14 MILES NORTH OF SHALLOTTE...MOVING SOUTH AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...CIVIE TOWN...EXUM...
GRISSETTOWN...MAKATOKA...RUSSTOWN...HOLDEN BEACH AND OCEAN ISLE
BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3390 7829 3390 7838 3388 7844 3390 7858
3427 7840 3424 7826
TIME...MOT...LOC 2230Z 012DEG 14KT 3417 7836
BACONSpecial weather statement, Mar 25, 6:39 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 639 PM EDT SUN MAR 25 2012 NCZ087-096-099-252345- BLADEN-COLUMBUS-ROBESON- 639 PM EDT SUN MAR 25 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH 745 PM EDT... AT 639 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGOON TO BLADENBORO...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF ELIZABETHTOWN TO 11 MILES WEST OF ELIZABETHTOWN...MOVING SOUTH AT 20 MPH. SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...WHITEVILLE... ABBOTTSBURG...BLADENBORO...BOARDMAN...CARVERS...CHADBOURN... COUNCIL...CRUSOE ISLAND...ELKTON...EMERSON AND EVERGREEN. PEA SIZE HAIL. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3419 7851 3429 7905 3470 7887 3460 7833 TIME...MOT...LOC 2239Z 020DEG 18KT 3454 7848 3459 7880 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Robeson | 64 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:41 AM EDT | Special Weather Statement | ILM | Pender | 49 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:26 AM EDT | Special Weather Statement | ILM | New Hanover | 49 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 38 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.